Morphine Sulfate causing urine retention????

Discussion in 'Fibromyalgia Main Forum' started by razorqueen, Jul 17, 2006.

  1. razorqueen

    razorqueen Member

    Tomorrow evening it will be 1 wk since I started taking my morphine sulfate. It seems to be working alright. I haven't need much of anything for breakthru pain which is good.
    The one thing I have noticed which I DON'T like is that I am having a very hard time peeing! I can't just sit and relax and away I go like I used too, now I have to wait, and push and push and then finally I can go. The stream isn't strong and steady tho either.
    Now, is this something that could create a big problem? Should I see my doc about it? Is the only way to stop this is to stop the drug?
    HELP!

    Raz
  2. BethM

    BethM New Member

    Yes, please tell your doctor about this new development. Morphine and other narcotic type meds can cause constipation and, I think, urine retention.

    Regardless, this is a new symptom that started after taking a new med. Your doc needs to know about it!

    Please don't wait, talk to the doc or leave a message tomorrow, ok?

    Beth.
  3. razorqueen

    razorqueen Member

    but he is on vacation right now.

    Bump
    p.s. just found out that he is back from vacation and he will return my call tomorrow. :)[This Message was Edited on 07/18/2006]
  4. AbbeyMae

    AbbeyMae New Member

    Raz~

    I, myself experience urinary retention from my dilaudid sometimes and also my flexeril. I do drink plenty of water and that is mostly all that I drink.

    At the moment, I have been weaning of my meds very slowly. I just have built a tolerance to them and felt that, "Why am I taking these chemicals when they are not doing what they once did."

    I have been on a new regimen of herbs, probiotics, olive leaf extract, ReGenesys. This has helped my pain and fatigue, but am having a difficulty sleeping. This was going on even before cutting down on my meds.

    Also, I do not take any of my herbs after 6pm. I have been taking dilaudid for 1 year and flexeril for approx. 1 yr. also and I still have urinary retention, but not always. I guess for some people this side effect may go away after time but not for me. The only side effect that went away with time from the flexeril and dilaudid, was the drowsiness, which I would prefer at this given time.

    Hope that you find some relief, but mostly I would suggest to you is to drink plenty of water till you can talk to your doc.

    Love and hugs,
    AbbeyMae
  5. mme_curie68

    mme_curie68 New Member

    Hi Raz -

    Unfortunately, difficulty urinating is definitely a side-effect of the morphine.

    Here's a link to MedLine info:
    http://www.nlm.nih.gov/medlineplus/druginfo/medmaster/a682133.html#side-effects

    The bladder and urethra are smooth muscles - narcotics impair their contractions.

    Hugs,
    Madame Curie
  6. razorqueen

    razorqueen Member

    for the link!